Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Novorapid Injection Fatal To A Non Diabetic Person?

a boy with type 1 diabetes that I work with is constantly threatening staff by way of injecting novo rapid insulin in anger he could easily do this as he has emotional and behavioural problems. I have heard that this could be fatal to a non diabetic is this true
Fri, 8 May 2015
Report Abuse
General & Family Physician 's  Response
Hello,
Thank you for using HCM,

I understand your concern.
Yes, insulin can be fatal if injected in non-diabetic patients, even more dangerous then in diabetic patients also.
Insulin lowers the blood sugar, and that sugar is lower in non diabetic people.
Try to confirm your suspicions of the emotional problems of your colleague, and take the precautions to avoid a possible accident, being very careful and acting wisely.
If something happen, act very fast on giving something very high in sugar to the person who has had the accidental insulin injection...and send directly to the ER.

Hope this is helpful. Let me know if you have other questions.
Take care,
Dr. Papaqako

I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Is Novorapid Injection Fatal To A Non Diabetic Person?

Hello, Thank you for using HCM, I understand your concern. Yes, insulin can be fatal if injected in non-diabetic patients, even more dangerous then in diabetic patients also. Insulin lowers the blood sugar, and that sugar is lower in non diabetic people. Try to confirm your suspicions of the emotional problems of your colleague, and take the precautions to avoid a possible accident, being very careful and acting wisely. If something happen, act very fast on giving something very high in sugar to the person who has had the accidental insulin injection...and send directly to the ER. Hope this is helpful. Let me know if you have other questions. Take care, Dr. Papaqako